MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035422060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that the coil (subject device) couldn't be detached inside the aneurysm and during re-positioning, it got detached prematurely inside the patient's anatomy.A snare device was used to remove the detached coil from the patient's anatomy.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the proximal contact wire was intact and the coil delivery wire was found kinked/bent.The main coil appeared to be electrolytically detached and not returned.Unable to carry out the functional as the coil was detached and not returned.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the coil (subject device) detached prematurely during the procedure and a snare device was used to remove the detached coil from the patient's anatomy.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, and the patient's anatomy was not tortuous.Based on visual inspection, it appears the main coil had been electrolytically detached.In the case of this complaint, it is probable that the coil was partially detached following attempted electrolytic detachment with the inzone.It is likely that the coil then fully detached due to manipulation when attempting to reposition it outside the aneurysm.Based on the investigation, an assignable cause of procedural factors will be assigned to the as reported and as analyzed main coil prematurely detached/separated during use since this issue appears to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the coil delivery wire kinked/bent and main coil failed/unable to detach since the coil delivery wire was likely kinked from handling and as a result this caused the failed detachment attempt with the inzone.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11208504
Report Number3008881809-2021-00043
Device Sequence Number3544991
Product Code HCG
UDI-Device Identifier07613252239345
UDI-Public07613252239345
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Model NumberM0035422060
Device Catalogue NumberM0035422060
Device Lot Number22327952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INZONE POWER SUPPLY (STRYKER); INZONE POWER SUPPLY (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight60